Post # 1
Hi Bees! This is a post for those who have used Retin-A.
I started using .05% Retin-A about a month and a half ago. I’ve been easing into it – first once/5 days, now once/3 days, with the goal of getting up to daily use sometime in the next couple of months. My question for you… when does the peeling subside?! Two days after application, I am sooooo peely. It’s like I’m molting! I’m not getting flakey or red (I’m moisturizing like a MOFO). The skin just peels off and then there’s new skin underneath. Maybe I should be pleased that I’m generating all this new skin…but it’s inconvenient (so much buffing needed) and a bit gross.
Please tell me this will get better soon! I’ve dabbled with the idea of going down to .025% but aside from the excessive peeling, I seem to be tolerating it really well. Any tips or advice? 🙂 Thanks!
Post # 2
foz: for me, the peeling didn’t stop until i began using it every single night. i started prescription strength retin-a (i think .05%) toward the end of september and almost exactly a week later, a layer of face started peeling off at work. it was sooo embarrassing and gross – i felt like i looked diseased!
but after about a month, i’d built up to using it every night, instead of every other night, and the peeling stopped. now, if i skip a night or two, the peeling starts back. i’m not sure if that is everyone’s experience, but i had major redness and burning as well in the beginning. i just pushed through it and kept using it every night and now my skin is so smooth and glowy!
Thanks to @MrsBuesleBee for the Retin-A recommendation! The result is definitely worth the beginning side effects
Post # 3
It does eventually end! I used retin-a before and was very happy with the results once the peeling stopped. It does make the skin very sensitive in the beginning as well. I forget how long the peeling lasted but if it continues much longer maybe you should ask about the less stong RX.
Post # 4
Make sure you’re not using too much- a tiny pea will do. Also, don’t put it on right after washing your face or showering when your pores are open. Let your skin settle then apply, then moisturizer after 5 minutes.
But really, how retin A works is it burns off the top layer of skin, so you create new collagen and skin cells. It shouldn’t be obvious peeling though forever.
Post # 5
magnoliabee: Zoelalo: MrsBuesleBee: Thanks for the advice and reassurance, ladies! I’m being super careful with my use – small amount, waiting 20 minutes to apply after washing, moisturizing about 20 minutes later, 50 SPF sunscreen – so I don’t think that’s a problem. Perhaps I just need to work my way up to daily use more quickly than planned and see what happens. I cannot wait to see retin-A’s full benefits!
Post # 6
I had to stop. It was to the point where the skin on my face was so sensitive it hurt. I tried to tough it out for two or three weeks because my skin was looking great but my face was so sensitive and it wasnt getting any less painful.
Post # 7
I never dealt with peeling, but I did face the dreaded purge, which I think is even worse. I had lots of redness right after application as well. I do agree that as far as side effects go, they seem to subside the more frequently you use it. Once I got up to every night, I started waking up glowing. You also might look into switching to a different brand or blend. Im using epiduo, which has retin-a mixed with something else and it’s more gentle on the skin
Post # 8
I peeled for a week or so but I had to drop to every other day in the end. This was actually a prescribed acne treatment for me! But it does do wonders for your complexion.
Post # 9
Well sounds like your method of application is on point, but I would never increase the frequency until the peeling stopped at that level. I would suggest dropping to 0.025, building a daily tolerance to that, THEN increase to 0.05. Make sure you no longer get peeling or discomfort at one frequency before you begin increasing the application.
For me whenever I increased the frequency prematurely it was endless peeling, I never adjusted. Only slow adjustment worked.
Post # 10
I never peeled, but my skin got red and flaky and it burned for about a week. It was just dry for much longer and then normalized. Then I ended up getting acne and greasy skin that was wayyy worse than what I got the Retin-A for originally! I had to stop at that point.
Post # 11
Where do you get it from? Brand name?
Post # 12
if you peel, you are suppose to ease up a bit until you don’t peel and then SLOWLY increase the amount again.
Post # 13
- Wedding: November 2014 - The Celebration Farm
I had to stop taking it because my skin never got adjusted to it. It was peeling but I was more worried by the fact that my face felt like it was on fire no matter what I put on it, even water stung. My derm switched me to BenzaClin (topical) and Spironolactone (oral – I think this is a diuretic – it helped a lot with swelling) for the cystic acne I get on my chin and I really appreciate what they do for my skin. I had to stop taking the Spironolactone when we started TTC, but I still use the BenzaClin. Depending on what your problem areas are, there may be a better Rx for you.
Post # 14
I never had any peeling & my skin is super sensitive. You may need to go to a lower dose.
Post # 15